Brain inflammation/tumor due to radiotherapy

Posted by ina3 @ina3, Wed, Mar 20 9:26am

While we got good news after the PET scan that my dad’s lung cancer and metastasis have not been progressing , looks like he got quite a big inflammation in the brain due to radiotherapy. He has memory loss and weakness in his legs because of that.

Any ideas/suggestions how long it takes for the inflammation to go away and what is the solution in this case? Thanks

@ina3 – good morning. I'm happy to hear that the PET scan shows that your dad's cancer is not progressing. I'm sorry that your dad has this additional problem. Have his doctors stopped the radiation? What kind of radiation is he having? There are many kinds. Have you asked his radiologist? Memory loss is quite common with cancer treatments. The solution might be that your dad might have to choose between these side effects and continuing with the radiation. What has his doctor recommended?

REPLY

Hi everyone.

My dad just did PET and good news is that the cancer has not progressed neither in lungs nor in the brain. But they found quite a big inflammation/ adenoma in the brain causing my dad a memory loss. Doctors say that it could be from the radiotherapy.

For now, doctors said to continue with Keytruda, Zometa, Alimta and they added Bevacizumab.

Wanted to see if anyone has been on this treatment and what was the outcome.

REPLY

Hi @ina3, that is good news about the mets not progressing. You'll notice that I moved your message to the discussion you already started about this topic. What is being done about the inflammation? Will it resolve with time?

REPLY
@merpreb

@ina3 – good morning. I'm happy to hear that the PET scan shows that your dad's cancer is not progressing. I'm sorry that your dad has this additional problem. Have his doctors stopped the radiation? What kind of radiation is he having? There are many kinds. Have you asked his radiologist? Memory loss is quite common with cancer treatments. The solution might be that your dad might have to choose between these side effects and continuing with the radiation. What has his doctor recommended?

Jump to this post

@merpreb thank you. Doctor stopped the radiation. I think he was doing the targeted one not on the whole head. Doctor added Bevacizumab for the inflamation every two weeks for six cycle. Do you know anything about the medicine?

REPLY
@colleenyoung

Hi @ina3, that is good news about the mets not progressing. You'll notice that I moved your message to the discussion you already started about this topic. What is being done about the inflammation? Will it resolve with time?

Jump to this post

They added Bevacizumab.

REPLY

@ina3– How is your father taking all of this? I have never taken this, but pay close attention to possible side effects. it is a chemo though and need to be given intravenously. Thank you for keeping us up to date. Please tell your dad that we wish him the best. I hope that he is being kept comfortable.
https://www.mayoclinic.org/drugs-supplements/bevacizumab-intravenous-route/description/drg-20068373
https://www.mayoclinic.org/drugs-supplements/bevacizumab-intravenous-route/side-effects/drg-20068373

REPLY
@merpreb

@ina3– How is your father taking all of this? I have never taken this, but pay close attention to possible side effects. it is a chemo though and need to be given intravenously. Thank you for keeping us up to date. Please tell your dad that we wish him the best. I hope that he is being kept comfortable.
https://www.mayoclinic.org/drugs-supplements/bevacizumab-intravenous-route/description/drg-20068373
https://www.mayoclinic.org/drugs-supplements/bevacizumab-intravenous-route/side-effects/drg-20068373

Jump to this post

@merpreb thanks for sharing. They so ot intravenously every two weeks. It is interesting that this medicine is used for the brain cancer. I hope it will work and wont do any demage. I also just read that this drug with name in Altuzan is in question. It is a Turkish version and thats exactly what they gave to my dad. https://www.cbsnews.com/news/fda-warns-about-fake-avastin-again/

Wow, now I dont know how to check.

REPLY

@ina3– Ask the doctor. If your father is okaying all of this then maybe ask him.

REPLY
Please login or register to post a reply.